MAUDE Adverse Event Report: EXACTECH, INC. ACUMATCH L-SERIES; BIPOLAR HEAD 44MM

EXACTECH, INC. ACUMATCH L-SERIES; BIPOLAR HEAD 44MM
Model Number BP-2844
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.Concomitant medical device(s): - cocr fem head 28mm -3.5 offset 12/14 (cat# 142-28-93 / lot# 55806002).
 
Event or Problem Description
As reported, this (b)(6) y/o active female experienced a implantation of the femoral head replacement for left femoral neck fracture was performed using novation tapered stem, bipolar cup, and metal head on (b)(6) 2014.The patient is now undergoing a right total hip arthroplasty revision due to proximal migration of the bipolar cup was observed by x-ray review.The procedure was on (b)(6) 2019 at post-operative 5-years and 9-months.At the time of the re-operation, the bipolar cup and the metal head was removed but a remarkable delamination wear that might be caused by oxidation was observed around the locking ring of the polyethylene bipolar liner.Patient¿s weight (b)(6) lbs, height 4¿7¿.Devices are to be returned for investigation.
 
Additional Manufacturer Narrative
The evaluation noted that revision reported was likely the result of the patient¿s cartilage becoming worn resulting in proximal migration of the bipolar head.The observed wear of the polyethylene locking ring was likely the result of femoral neck impingement.Concomitant device(s): - cocr fem head 28mm -3.5 offset 12/14 (cat# 142-28-93 / lot# 55806002).

Brand Name
ACUMATCH L-SERIES
Common Device Name
BIPOLAR HEAD 44MM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9591528
Report Number1038671-2020-00004
Device Sequence Number328001
Product Code KWY
UDI-Device Identifier10885862104939
UDI-Public10885862104939
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K905370
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBP-2844
Device Catalogue NumberBP-2844
Device Lot Number51349014
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/27/2019
Supplement Date Received by Manufacturer05/01/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight49